Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Numerical Mathematics

Editor-in-Chief: Hoppe, Ronald H. W. / Kuznetsov, Yuri

Managing Editor: Olshanskii, Maxim

Editorial Board: Benzi, Michele / Brenner, Susanne C. / Carstensen, Carsten / Dryja, M. / Feistauer, Miloslav / Glowinski, R. / Lazarov, Raytcho / Nataf, Frédéric / Neittaanmaki, P. / Bonito, Andrea / Quarteroni, Alfio / Guzman, Johnny / Rannacher, Rolf / Repin, Sergey I. / Shi, Zhong-ci / Tyrtyshnikov, Eugene E. / Zou, Jun / Simoncini, Valeria / Reusken, Arnold

4 Issues per year

IMPACT FACTOR 2016: 0.405
5-year IMPACT FACTOR: 2.212

CiteScore 2016: 0.47

SCImago Journal Rank (SJR) 2016: 0.378
Source Normalized Impact per Paper (SNIP) 2016: 0.502

Mathematical Citation Quotient (MCQ) 2016: 1.02

See all formats and pricing
More options …
Volume 23, Issue 3


Analysis of the Chang–Cooper discretization scheme for a class of Fokker–Planck equations

Masoumeh Mohammadi
  • Institut für Mathematik, Universität Würzburg, Campus Hubland Nord, Emil-Fischer-Str. 30, 97074 Würzburg, Germany
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Alfio Borzì
  • Institut für Mathematik, Universität Würzburg, Campus Hubland Nord, Emil-Fischer-Str. 30, 97074 Würzburg, Germany. E-mail
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2015-11-03 | DOI: https://doi.org/10.1515/jnma-2015-0018


The Chang-Cooper discretization scheme for a class of Fokker-Planck equations is investigated. These equations of parabolic type govern the time evolution of the probability density function of stochastic processes, such that positivity of the density function and conservativeness of the total probability is guaranteed. It is shown that the Chang-Cooper scheme combined with backward first- and second-order finite differencing in time provides stable and accurate solutions that are conservative and positive. These properties are theoretically proven and validated by numerical experiments.

Keywords : Fokker-Planck equation; finite-difference discretization; accuracy and stability analysis

About the article

Received: 2013-12-09

Accepted: 2014-05-08

Published Online: 2015-11-03

Published in Print: 2015-09-01

Citation Information: Journal of Numerical Mathematics, Volume 23, Issue 3, Pages 271–288, ISSN (Online) 1569-3953, ISSN (Print) 1570-2820, DOI: https://doi.org/10.1515/jnma-2015-0018.

Export Citation

© 2015 by Walter de Gruyter Berlin/Boston. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Masaki Yamada and Alexander Vilenkin
Journal of High Energy Physics, 2018, Volume 2018, Number 3
Souvik Roy, Mario Annunziato, Alfio Borzì, and Christian Klingenberg
Computational Optimization and Applications, 2017
Lorenzo Pareschi and Mattia Zanella
Journal of Scientific Computing, 2017
Giacomo Albi, Lorenzo Pareschi, and Mattia Zanella
Kinetic and Related Models, 2016, Volume 10, Number 1, Page 1
Beatrice Gaviraghi, Andreas Schindele, Mario Annunziato, and Alfio Borzì
Applied Mathematics, 2016, Volume 07, Number 16, Page 1978
B. Gaviraghi, M. Annunziato, and A. Borzì
Applied Mathematics and Computation, 2017, Volume 294, Page 1
Lars Grüne
Jahresbericht der Deutschen Mathematiker-Vereinigung, 2016, Volume 118, Number 1, Page 3

Comments (0)

Please log in or register to comment.
Log in